H-Index
17
Scimago Lab
powered by Scopus
eISSN: 1941-5923
call: +1.631.629.4328
Mon-Fri 10 am - 2 pm EST

Logo

MSMbanner
Medical Science Monitor Basic Research

Annals
ISI-Home

Nilotinib Induced Recurrent Gastric Polyps: Case Report and Review of Literature

Unusual or unexpected effect of treatment, Adverse events of drug therapy , Educational Purpose (only if useful for a systematic review or synthesis)

Nancy Kassem, Omar M. Ismail, Halima Elomri, Mohamad A. Yassin

Qatar Department of Pharmacy, National Center for Cancer Care and Research, Hamad Medical Corporation, Doha, Qatar

Am J Case Rep 2017; 18:794-798

DOI: 10.12659/AJCR.903485

Available online:

Published: 2017-07-14


#903485

BACKGROUND: Tyrosine kinase inhibitors (TKIs) are currently an important targeted drug class in the treatment of chronic myeloid leukemia (CML). Imatinib was the first approved TKI for CML in 2001. Nilotinib is a second-generation TKI, approved in 2007; it inhibits BCR-ABL, PDGFR, and c-KIT, and is 30 times more potent than imatinib. Tyrosine kinase enzymes are expressed in multiple tissues and are involved in several signaling pathways; they have been shown to have several off-target side effects.
CASE REPORT: We report a case of an elderly male with CML and no history of gastrointestinal diseases, treated with nilotinib, and developed recurrent gastric polyps after three years of treatment. We excluded common causes of gastric polyps and therefore considered nilotinib as a probable cause of recurrent gastric polyps.
CONCLUSIONS: Recurrent gastric polyps could be a potential side effect of nilotinib treatment. Careful long-term monitoring of patients on TKI therapy is necessary and further long-term studies of TKI side effects are needed.

Keywords: Tyrosine Kinase Inhibitors (TKI), imatinib, Nilotinib, Adenomatous Polyps, BCR-ABL Positive, chronic myelogenous leukemia, Drug-Related Side Effects and Adverse Reactions



Back